MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W.SA2.0 20 A.PED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W.SA2.0 20 A.PED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX643T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: scratches on the outer housing of the progav 2.0 were observed through the visual inspection.The delivery liquid was bloody with some particles.Permeability test: a permeability test has shown that both valves are permeable.During the test bloody liquid was flushed out.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the valves operate within the accepted tolerance in both positions.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Results: first, we performed a visual inspection of the valves.Scratches to the outer housing of the progav 2.0 and bloody delivery liquid with some particles were observed through the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valves operate as expected and met all specifications.Finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the clinical claim of under-drainage.At the time of our investigation, the valves were operating within the specified tolerances.No functional deviations were detected during the investigation.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported to miethke that a progav 2.0 shuntsystem (part # # fx643t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the valve was believed to be operating in underdrainage.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) years, height: 120 centimeters (cm), weight: (b)(6) kilograms (kg), gender: unknown.

Brand Name
PROGAV 2.0 W.SA2.0 20 A.PED.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12099498
Report Number3004721439-2021-00179
Device Sequence Number17208186
Product Code JXG
UDI-Device Identifier04041906502270
UDI-Public4041906502270
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2025
Device Model NumberFX643T
Device Catalogue NumberFX643T
Device Lot Number20050395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient Weight18